Format

Send to

Choose Destination
See comment in PubMed Commons below
BMJ Case Rep. 2010 Aug 6;2010. pii: bcr0320102821. doi: 10.1136/bcr.03.2010.2821.

Tramadol poisoning with hyperamylasemia.

Author information

1
Herlev Hospital, Herlev, Denmark.

Abstract

The usual reason for measuring serum amylase level is to confirm or exclude the diagnosis of pancreatitis. However, increases in serum amylase levels can occur in conditions other than pancreatitis and many of those conditions present with acute abdominal pain. In the case presented here, an unconscious patient developed a very high serum total amylase level, which was most likely due to hypoxemia and lactic acidosis secondary to an overdose of Tramadol (Nobligan) tablets. The patient was treated in the intensive care unit and had an uneventful recovery. Many diseases can cause acute elevation of serum amylase level. In lactic acidosis, the hyperamylasemia typically results from the presence of excessive salivary-type isoamylase. Therefore, isoamylase enzyme analysis is of great clinical value in the differential diagnosis of hyperamylasemia, especially in cases with concurrent lactic acidosis.

PMID:
22767676
PMCID:
PMC3027994
DOI:
10.1136/bcr.03.2010.2821
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Support Center